Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 7, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Feb 18, 2014, 10:45 AM MST. It took effect at Feb 19, 2014, 6:00 AM MST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2014, 10:45 AM MST (17:45 UTC)
- In effect from
- Feb 19, 2014, 6:00 AM MST
- Expired
- Feb 19, 2014, 9:00 PM MST
- In force
- 15 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
854 WWUS75 KPIH 181745 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1045 AM MST TUE FEB 18 2014 IDZ020-032-191100- /O.NEW.KPIH.WI.Y.0007.140219T1300Z-140220T0400Z/ UPPER SNAKE RIVER PLAIN-LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...ARCO... CHALLIS...MACKAY 1045 AM MST TUE FEB 18 2014 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM MST WEDNESDAY. * TIMING...WINDS WILL INCREASE EARLY WEDNESDAY MORNING AND CONTINUE THROUGHOUT MOST OF THE DAY. * WINDS...SOUTHWEST WINDS 20 TO 25 MPH EARLY IN THE MORNING...BECOMING NORTHWEST BY 8 AM MST AND INCREASING TO 30 TO 35 MPH WITH GUSTS TO 45 MPH AT TIMES. * LOCATIONS INCLUDE...STRONG GAP WINDS EXPECTED PRIMARILY NEAR THE EXIT REGIONS OF THE BIG AND LITTLE LOST RIVERS...EXTENDING OUT INTO THE INL COMPLEX. * IMPACTS...STRONG GUSTY CROSS WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ017-021-022-191100- /O.NEW.KPIH.WI.Y.0007.140219T1300Z-140220T0400Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...OAKLEY 1045 AM MST TUE FEB 18 2014 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM MST WEDNESDAY. * TIMING...WINDS INCREASING EARLY WEDNESDAY MORNING AND CONTINUING THROUGH WEDNESDAY EVENING. * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH AT TIMES. * LOCATIONS INCLUDE...BURLEY...SHOSHONE...POCATELLO...AMERICAN FALLS...MALTA. * IMPACTS...STRONG GUSTY CROSS WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
591 WWUS75 KPIH 191106 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 406 AM MST WED FEB 19 2014 IDZ020-032-192200- /O.CON.KPIH.WI.Y.0007.140219T1300Z-140220T0400Z/ UPPER SNAKE RIVER PLAIN-LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...ARCO... CHALLIS...MACKAY 406 AM MST WED FEB 19 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. * TIMING...WINDS WILL INCREASE THIS MORNING AND CONTINUE THROUGHOUT MOST OF THE DAY. * WINDS...SOUTHWEST WINDS 20 TO 25 MPH EARLY IN THE MORNING... BECOMING NORTHWEST BY 8 AM MST AND INCREASING TO 30 TO 35 MPH WITH GUSTS TO 45 MPH AT TIMES. * LOCATIONS INCLUDE...STRONG GAP WINDS EXPECTED PRIMARILY NEAR THE EXIT REGIONS OF THE BIG AND LITTLE LOST RIVERS...EXTENDING OUT INTO THE INL COMPLEX. * IMPACTS...STRONG GUSTY CROSS WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ017-021-022-192200- /O.CON.KPIH.WI.Y.0007.140219T1300Z-140220T0400Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...OAKLEY 406 AM MST WED FEB 19 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. * TIMING...WINDS INCREASING EARLY WEDNESDAY MORNING AND CONTINUING THROUGH WEDNESDAY EVENING. * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH AT TIMES. * LOCATIONS INCLUDE...BURLEY...SHOSHONE...POCATELLO...AMERICAN FALLS...MALTA. * IMPACTS...STRONG GUSTY CROSS WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
780 WWUS75 KPIH 191816 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1116 AM MST WED FEB 19 2014 IDZ020-032-191930- /O.CAN.KPIH.WI.Y.0007.000000T0000Z-140220T0400Z/ UPPER SNAKE RIVER PLAIN-LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...ARCO... CHALLIS...MACKAY 1116 AM MST WED FEB 19 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. GUSTY NORTHWEST WINDS WERE OBSERVED ACROSS THE INL AND BUTTE COUNTY...BUT REMAIN BELOW ADVISORY CONDITIONS...THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$ IDZ017-021-022-200400- /O.CON.KPIH.WI.Y.0007.000000T0000Z-140220T0400Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...OAKLEY 1116 AM MST WED FEB 19 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. * TIMING...WINDS CONTINUING THROUGH THE AFTERNOON AND GRADUALLY DECREASING THIS EVENING. * WINDS...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH AT TIMES. * LOCATIONS INCLUDE...BURLEY...SHOSHONE...POCATELLO...AMERICAN FALLS...MALTA. * IMPACTS...STRONG GUSTY CROSS WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
087 WWUS75 KPIH 200350 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 850 PM MST WED FEB 19 2014 IDZ017-021-022-200500- /O.EXP.KPIH.WI.Y.0007.000000T0000Z-140220T0400Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...OAKLEY 850 PM MST WED FEB 19 2014 ...WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 18, 3:32 AM MST, 7 hours 13 minutes earlier.
Area forecast discussion, Feb 18, 3:32 AM MST, 7 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 332 AM MST TUE FEB 18 2014 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT. WEAK FRONT MOVING THROUGH EASTERN IDAHO THIS MORNING WITH LIGHT SNOW MOVING THROUGH UPPER SNAKE RIVER HIGHLANDS. EXPECT MOST PRECIPITATION TO BE OVER BY 8 AM. A SECOND STRONGER SYSTEM MOVES IN TONIGHT WITH A STRONGER COLD FRONT. HAVE ISSUED A WINTER WEATHER ADVISORY FOR THE CENTRAL MOUNTAINS FOR THE COMBINATION OF SNOW AND WIND WITH THIS SYSTEM BEGINNING AT 5 PM THIS EVENING AND CONTINUING THROUGH WEDNESDAY. GENERAL SNOW AMOUNTS OF 4 TO 8 INCHES EXPECTED WITH BLOWING SNOW. WINDS WILL INCREASE WEDNESDAY AND MAY NEED WIND ADVISORIES IN THE SNAKE RIVER PLAIN. EXPECT MOUNTAIN SNOW SHOWERS THURSDAY AS STAY IN NORTHWEST FLOW. EXPECT WELL ABOVE NORMAL TEMPERATURES TODAY WITH CLOSER TO NORMAL EXPECTED BEHIND THE COLD FRONT WEDNESDAY AND THURSDAY. GK .LONG TERM...FRIDAY THROUGH MONDAY. MODELS CONTINUE TO BUILD HIGH PRESSURE RIDGE OFF SHORE...BUT DOWN STREAM OVER IDAHO FLOW IS MOSTLY NORTHWESTERLY ON FRIDAY AND SATURDAY. THE ECMWF STILL IS STRONGER WITH THE UPSTREAM RIDGE AND FAVORS A LITTLE DRIER PATTERN THAT IS FAVORED FOR THIS AREA. THE INCREASED TROUGHING OVER EASTERN NORTH AMERICA WILL FAVOR SHOWERS ALONG THE CONTINENTAL DIVIDE SO SOUTHEAST IDAHO CANT ESCAPE THE CHANCE OF PRECIPITATION ALTOGETHER. A COUPLE OF EMBEDDED DISTURBANCES IN THIS FLOW...ONE EXITING EAST INTO WYOMING FRIDAY MORNING AND THE SECOND ARRIVING SATURDAY AFTERNOON. ADDITIONAL LOW PRESSURE TROUGH ACTIVITY ACROSS LOWER CANADA KEEPS AREAS ALONG THE MONTANA AND WYOMING BORDER UNSETTLED SUNDAY AND MONDAY AND DRIER TOWARDS THE LOWER SNAKE PLAIN AND EASTERN MAGIC VALLEY. RS && .AVIATION...WEAK WEST TO EAST ORIENTED FRONT THROUGH THE ARCO DESERT ARA TODAY GRADUALLY WASHES OUT BY LATE MORNING...WINDS DECREASE GOING INTO THE AFTERNOON HOURS. FOCUS IS ON NEXT DISTURBANCE TAKING AIM ON THE CENTRAL MOUNTAINS AND KSUN BY 18/20Z...WITH MVFR CEILINGS AND A SLIGHT CHANCE OF MIXED RAIN AND SNOW. LIFR CEILINGS EXPECTED AFTER 19/06Z THROUGH 19/14Z. COLD FRONT ARRIVES 11-12Z AT KSUN AND PUSHES ACROSS KPIH BY 19/16Z. MAIN SHOWERS AND MVFR CEILINGS AT KBYI...KIDA AND KPIH OCCUR WEDNESDAY MORNING...MOSTLY ENDING BY 19/18Z. RS && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM MST WEDNESDAY IDZ018-031. &&
Hazardous weather outlook, Feb 18, 4:31 AM MST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 431 AM MST TUE FEB 18 2014 IDZ017>025-031-032-191145- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 431 AM MST TUE FEB 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH SOUTHEAST IDAHO TONIGHT AND WILL SPREAD SNOW INTO THE CENTRAL MOUNTAINS THIS EVENING. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE CENTRAL MOUNTAINS BEGINNING AT 5 PM THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EXPECT SNOW AND STRONG WINDS ON WEDNESDAY BEHIND A COLD FRONT WHICH WILL MOVE THROUGH EASTERN IDAHO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 3:53 AM MST | Winter Weather Advisory | PIH | 34 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.